Why does this symptom relapse?

Spread the love

Symptom relapse is a common reason why mothers visit general outpatient units of hospitals. It is not uncommon to see a caregiver present her child at a health facility agitated and complaining about why a child treated two to three weeks prior to this present visit at the clinic developed the same symptoms.

Sometimes these symptoms appear to be worse than the earlier presentation. Some will even claim that despite investigations carried out, there is still a relapse. Some caregivers go as far as putting blames on the physician who managed the child or even the health facility as a whole.

This has resulted in most people running to quacks. This article will discuss some of the reasons I have noticed over the years why symptoms relapse in children after a few weeks. Taking note and avoiding these will be beneficial to the caregiver and the general population.

Causes of symptoms relapse

  • Sometimes when a drug is prescribed by the physician, the caregiver takes the prescription to an unqualified drug dispenser who cannot interpret what was written. A qualified personnel can interpret the dose prescribed in milligrams (mg) and convert to mls. Unqualified personnel misinterpret the prescription and write out the wrong dose in mls on the dispensed drug. A child not taking the accurate dose might have persistent symptoms or relapse after a few days to weeks.
  • Some mothers do not bother to complete medications as prescribed. A drug meant to be taken for 1 week can be given for 3-4 days and stopped because a bottle of the drug cannot last a week and the caregiver does not see any reason to buy another bottle. Some will even stop medications as soon as the child breathes a sigh of relief.
  • Also, a child vomiting medications apparently is not taking the drug. You do not expect what a child isn’t taking to do healing magic. This kind of child might have persistent or worsening symptoms. If he/she is lucky to have the symptoms resolve, it will likely relapse in a few days to weeks.

How to prevent symptom relapse

  • Ensure you purchase prescribed meditations at pharmaceutical stores. You will be assured of the correct interpretation of the prescription.
  • Mix the medication correctly. Always check the label on the medication for direction on how to mix it.
  • Give your child the correct dose and ensure you give the medication for the prescribed number of days. In case a bottle of medication isn’t enough, ensure you buy another.
  • If your child is vomiting medications, kindly take him back to the health facility. The medications will be reviewed.

What to do if you notice relapse of symptoms in your child

Any sick child should be seen by a qualified health personnel at the health facility. Kindly take your child to the health facility if there is symptom relapse. Do not be discouraged and do not delay till complications start to arise.

 

SHOULD YOU HAVE ANY QUESTIONS OR IN NEED OF CLARIFICATIONS, DO NOT HESITATE TO CONTACT US VIA EMAIL bonniewellness20@gmail.com

 

 

 


Spread the love
Dr Kay
About Dr Kay 58 Articles
As a physician, I love to give answers to several questions bothering people, educating them on how to be healthy, breaking down what their present condition is all about and counselling them on how to manage their condition.

Be the first to comment

Leave a Reply

Your email address will not be published.


*


This site uses Akismet to reduce spam. Learn how your comment data is processed.